Alert archive / California / High Surf Advisories in 2016
High Surf Advisory 13, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at Jun 23, 2016, 7:31 AM PDT for Orange County, California. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2016, 7:31 AM PDT (14:31 UTC)
- Expired
- Jun 26, 2016, 8:00 PM PDT
- In force
- 4 days
- Issued by
- NWS San Diego, CA
County Orange County, CA
The radar
The Santa Ana Mts radar (KSOX), 20 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 2.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
746 WHUS46 KSGX 231431 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 731 AM PDT THU JUN 23 2016 ...DANGEROUS SURF AND RIP CURRENT CONDITIONS THROUGH SUNDAY... .A SERIES OF MODERATE SIZED LONG PERIOD SOUTH SWELLS WILL CREATE ELEVATED TO HIGH SURF CONDITIONS AND STRONG RIP CURRENTS THROUGH SUNDAY...WITH HIGHEST SURF AND STRONGEST RIP CURRENTS OCCURRING FRIDAY AND SATURDAY. CAZ552-232245- /O.CAN.KSGX.BH.S.0018.000000T0000Z-160627T0300Z/ /O.NEW.KSGX.SU.Y.0013.160623T1431Z-160627T0300Z/ ORANGE COUNTY COASTAL AREAS- 731 AM PDT THU JUN 23 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM PDT SUNDAY... ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT SUNDAY. THE BEACH HAZARDS STATEMENT IS NO LONGER IN EFFECT. * WAVES AND SURF...SERIES OF SOUTH SWELLS FROM 200 DEGREES WILL PRODUCE SURF OF 5 TO 8 FEET WITH SETS TO 10 FEET THROUGH SATURDAY. SURF LOWERING A BIT SUNDAY. * LOCATIONS...HIGHEST SURF ALONG SOUTH AND SOUTHWEST FACING BEACHES. * TIMING...THROUGH SUNDAY. * TIDES...NEWPORT BAY ENTRANCE...HIGHEST TIDES AROUND 5.7 FEET AT 1135 PM THIS EVENING...AROUND 5.3 FEET AT 1223 AM SATURDAY...AND AROUND 4.8 FEET AT 122 AM SUNDAY. * IMPACTS...HIGH SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL CREATE VERY HAZARDOUS SWIMMING CONDITIONS. WAVES MAY OVER-TOP JETTIES AND SEA WALLS. MINOR COASTAL FLOODING AND BEACH EROSION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ043-232245- /O.CON.KSGX.BH.S.0018.000000T0000Z-160627T0300Z/ SAN DIEGO COUNTY COASTAL AREAS- 731 AM PDT THU JUN 23 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WAVES AND SURF...SERIES OF SOUTH SWELLS FROM 200 DEGREES WILL PRODUCE SURF OF 3 TO 6 FEET TODAY WITH OCCASIONAL SETS TO 8 FEET. SURF OF 5 TO 7 FEET WITH SETS TO 8 FEET IS POSSIBLE FRIDAY AND SATURDAY. * LOCATIONS...HIGHEST SURF ALONG SOUTH AND SOUTHWEST FACING BEACHES OF NORTHERN SAN DIEGO COUNTY. * TIMING...THROUGH SUNDAY...WITH HIGHEST SURF AND STRONGEST RIP CURRENTS FRIDAY AND SATURDAY. * TIDES...LA JOLLA...HIGHEST TIDES AROUND 5.7 FEET AT 1129 PM THIS EVENING...AROUND 5.3 FEET AT 1216 AM SATURDAY...AND AROUND 4.7 FEET AT 115 AM SUNDAY. * IMPACTS...ELEVATED SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL CREATE HAZARDOUS SWIMMING CONDITIONS. WAVES MAY OVER-TOP JETTIES AND SEA WALLS. MINOR COASTAL FLOODING AND BEACH EROSION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT FOR ELEVATED SURF MEANS THAT WAVES WILL BE HIGH ENOUGH TO CAUSE DANGER TO INEXPERIENCED SWIMMERS IN THE WATER. ELEVATED SURF ALSO FREQUENTLY RESULTS IN STRONG RIP CURRENTS WHICH CAN DRAG PEOPLE AWAY FROM THE SHORE AND POSSIBLY RESULT IN DROWNING. ALWAYS SWIM NEAR A LIFEGUARD. && $$ HARRISON HTTP://WWW.WEATHER.GOV/SANDIEGO
11 follow-up statements
476 WHUS46 KSGX 231946 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1246 PM PDT THU JUN 23 2016 ...DANGEROUS SURF AND RIP CURRENT CONDITIONS THROUGH SUNDAY... .A SERIES OF MODERATE SIZED LONG PERIOD SOUTH SWELLS WILL CREATE ELEVATED TO HIGH SURF CONDITIONS AND STRONG RIP CURRENTS THROUGH SUNDAY...WITH HIGHEST SURF AND STRONGEST RIP CURRENTS OCCURRING FRIDAY AND SATURDAY. CAZ552-240400- /O.CON.KSGX.SU.Y.0013.000000T0000Z-160627T0300Z/ ORANGE COUNTY COASTAL AREAS- 1246 PM PDT THU JUN 23 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY... * WAVES AND SURF...SERIES OF SOUTH SWELLS FROM 200 DEGREES WILL PRODUCE SURF OF 5 TO 8 FEET WITH SETS TO 9 FEET TODAY...THEN 6 TO 9 FEET WITH SETS TO 11 FEET FRIDAY THROUGH SATURDAY. SURF LOWERING A BIT SUNDAY. * LOCATIONS...HIGHEST SURF ALONG SOUTH AND SOUTHWEST FACING BEACHES. * TIMING...THROUGH SUNDAY. * TIDES...NEWPORT BAY ENTRANCE...HIGHEST TIDES AROUND 5.7 FEET AT 1135 PM THIS EVENING...AROUND 5.3 FEET AT 1223 AM SATURDAY... AND AROUND 4.8 FEET AT 122 AM SUNDAY. * IMPACTS...HIGH SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL CREATE VERY HAZARDOUS SWIMMING CONDITIONS. WAVES MAY OVER-TOP JETTIES AND SEA WALLS. MINOR COASTAL FLOODING AND BEACH EROSION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ043-240400- /O.CON.KSGX.BH.S.0018.000000T0000Z-160627T0300Z/ SAN DIEGO COUNTY COASTAL AREAS- 1246 PM PDT THU JUN 23 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WAVES AND SURF...SERIES OF SOUTH SWELLS FROM 200 DEGREES WILL PRODUCE SURF OF 3 TO 6 FEET TODAY WITH OCCASIONAL SETS TO 8 FEET. SURF OF 4 TO 7 FEET WITH SETS TO 8 FEET IS EXPECTED FRIDAY AND SATURDAY. SURF LOWERING ON SUNDAY. * LOCATIONS...HIGHEST SURF ALONG SOUTH AND SOUTHWEST FACING BEACHES OF NORTHERN SAN DIEGO COUNTY. * TIMING...THROUGH SUNDAY...WITH HIGHEST SURF AND STRONGEST RIP CURRENTS FRIDAY AND SATURDAY. * TIDES...LA JOLLA...HIGHEST TIDES AROUND 5.7 FEET AT 1129 PM THIS EVENING...AROUND 5.3 FEET AT 1216 AM SATURDAY...AND AROUND 4.7 FEET AT 115 AM SUNDAY. * IMPACTS...ELEVATED SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL CREATE HAZARDOUS SWIMMING CONDITIONS. WAVES MAY OVER-TOP JETTIES AND SEA WALLS. MINOR COASTAL FLOODING AND BEACH EROSION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT FOR ELEVATED SURF MEANS THAT WAVES WILL BE HIGH ENOUGH TO CAUSE DANGER TO INEXPERIENCED SWIMMERS IN THE WATER. ELEVATED SURF ALSO FREQUENTLY RESULTS IN STRONG RIP CURRENTS WHICH CAN DRAG PEOPLE AWAY FROM THE SHORE AND POSSIBLY RESULT IN DROWNING. ALWAYS SWIM NEAR A LIFEGUARD. && $$ HARRISON HTTP://WWW.WEATHER.GOV/SANDIEGO
202 WHUS46 KSGX 240304 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 804 PM PDT THU JUN 23 2016 ...HIGH SURF AND STRONG RIP CURRENTS THROUGH SUNDAY... .SOUTH SWELL WITH A LONG PERIOD WILL CREATE LARGE SURF AND STRONG RIP CURRENTS THROUGH SUNDAY. HIGHEST SURF AND STRONGEST RIP CURRENTS WILL OCCUR FRIDAY INTO SATURDAY IN ORANGE COUNTY. CAZ552-241000- /O.CON.KSGX.SU.Y.0013.000000T0000Z-160627T0300Z/ ORANGE COUNTY COASTAL AREAS- 804 PM PDT THU JUN 23 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY... * WAVES AND SURF...5 TO 8 FEET WITH SETS TO 11 FEET THROUGH SATURDAY. HIGHEST SURF FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. * TIDES...NEWPORT BAY ENTRANCE...HIGHEST TIDES AROUND 5.7 FEET AT 1135 PM THIS EVENING...AROUND 5.3 FEET AT 1223 AM SATURDAY... AND AROUND 4.8 FEET AT 122 AM SUNDAY. * IMPACTS...HIGH SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL CREATE VERY HAZARDOUS SWIMMING CONDITIONS. WAVES MAY OVER-TOP JETTIES AND SEA WALLS. MINOR COASTAL FLOODING AND BEACH EROSION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ043-241000- /O.CON.KSGX.BH.S.0018.000000T0000Z-160627T0300Z/ SAN DIEGO COUNTY COASTAL AREAS- 804 PM PDT THU JUN 23 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WAVES AND SURF...4 TO 6 FEET WITH SETS TO 8 FEET THROUGH SATURDAY. HIGHEST SURF FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. * TIDES...LA JOLLA...HIGHEST TIDES AROUND 5.7 FEET AT 1129 PM THIS EVENING...AROUND 5.3 FEET AT 1216 AM SATURDAY...AND AROUND 4.7 FEET AT 115 AM SUNDAY. * IMPACTS...ELEVATED SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL CREATE HAZARDOUS SWIMMING CONDITIONS. WAVES MAY OVER-TOP JETTIES AND SEA WALLS. MINOR COASTAL FLOODING AND BEACH EROSION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT FOR ELEVATED SURF MEANS THAT WAVES WILL BE HIGH ENOUGH TO CAUSE DANGER TO INEXPERIENCED SWIMMERS IN THE WATER. ELEVATED SURF ALSO FREQUENTLY RESULTS IN STRONG RIP CURRENTS WHICH CAN DRAG PEOPLE AWAY FROM THE SHORE AND POSSIBLY RESULT IN DROWNING. ALWAYS SWIM NEAR A LIFEGUARD. && $$ MM
257 WHUS46 KSGX 241004 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 304 AM PDT FRI JUN 24 2016 ...HIGH SURF AND STRONG RIP CURRENTS THROUGH SUNDAY... .SOUTH SWELL WITH A LONG PERIOD WILL CREATE LARGE SURF AND STRONG RIP CURRENTS THROUGH SUNDAY. HIGHEST SURF AND STRONGEST RIP CURRENTS WILL OCCUR TODAY AND SATURDAY IN ORANGE COUNTY. CAZ552-242100- /O.CON.KSGX.SU.Y.0013.000000T0000Z-160627T0300Z/ ORANGE COUNTY COASTAL AREAS- 304 AM PDT FRI JUN 24 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY... * WAVES AND SURF...5 TO 8 FEET WITH SETS TO 11 FEET THROUGH SATURDAY. HIGHEST SURF THIS AFTERNOON THROUGH SATURDAY AFTERNOON. * TIDES...NEWPORT BAY ENTRANCE...HIGHEST TIDES AROUND 5.3 FEET AT 1223 AM SATURDAY... AND AROUND 4.8 FEET AT 122 AM SUNDAY. * IMPACTS...HIGH SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL CREATE VERY HAZARDOUS SWIMMING CONDITIONS. WAVES MAY OVER-TOP JETTIES AND SEA WALLS. MINOR COASTAL FLOODING AND BEACH EROSION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ043-242100- /O.CON.KSGX.BH.S.0018.000000T0000Z-160627T0300Z/ SAN DIEGO COUNTY COASTAL AREAS- 304 AM PDT FRI JUN 24 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WAVES AND SURF...3 TO 6 FEET WITH SETS TO 8 FEET THROUGH SATURDAY. HIGHEST SURF FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. * TIDES...LA JOLLA...HIGHEST TIDES AROUND 5.3 FEET AT 1216 AM SATURDAY...AND AROUND 4.7 FEET AT 115 AM SUNDAY. * IMPACTS...ELEVATED SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL CREATE HAZARDOUS SWIMMING CONDITIONS. WAVES MAY OVER-TOP JETTIES AND SEA WALLS. MINOR COASTAL FLOODING AND BEACH EROSION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT FOR ELEVATED SURF MEANS THAT WAVES WILL BE HIGH ENOUGH TO CAUSE DANGER TO INEXPERIENCED SWIMMERS IN THE WATER. ELEVATED SURF ALSO FREQUENTLY RESULTS IN STRONG RIP CURRENTS WHICH CAN DRAG PEOPLE AWAY FROM THE SHORE AND POSSIBLY RESULT IN DROWNING. ALWAYS SWIM NEAR A LIFEGUARD. && $$ MAXWELL
610 WHUS46 KSGX 242003 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 103 PM PDT FRI JUN 24 2016 ...DANGEROUS SURF AND STRONG RIP CURRENTS THROUGH SUNDAY... .SOUTH SWELL WITH A LONG PERIOD WILL CREATE LARGE SURF AND STRONG RIP CURRENTS THROUGH SUNDAY. HIGHEST SURF AND STRONGEST RIP CURRENTS WILL OCCUR TODAY AND SATURDAY IN ORANGE COUNTY. SWELL AND SURF WILL START TO LOWER ON SUNDAY...BUT STRONG AND DANGEROUS RIP CURRENTS ARE EXPECTED TO CONTINUE. CAZ552-250500- /O.CON.KSGX.SU.Y.0013.000000T0000Z-160627T0300Z/ ORANGE COUNTY COASTAL AREAS- 103 PM PDT FRI JUN 24 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY... * WAVES AND SURF...5 TO 8 FEET WITH SETS TO 11 FEET THROUGH SATURDAY. SURF LOWERING A BIT ON SUNDAY. * TIDES...NEWPORT BAY ENTRANCE...HIGHEST TIDES AROUND 5.3 FEET AT 1223 AM SATURDAY... AND AROUND 4.8 FEET AT 122 AM SUNDAY. * IMPACTS...HIGH SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL CREATE VERY HAZARDOUS SWIMMING CONDITIONS. WAVES MAY OVER-TOP JETTIES AND SEA WALLS. MINOR COASTAL FLOODING AND BEACH EROSION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ043-250500- /O.CON.KSGX.BH.S.0018.000000T0000Z-160627T0300Z/ SAN DIEGO COUNTY COASTAL AREAS- 103 PM PDT FRI JUN 24 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WAVES AND SURF...3 TO 6 FEET THROUGH SATURDAY. SETS TO 8 FEET POSSIBLE NORTH OF SOLANA BEACH. SURF LOWERING A BIT ON SUNDAY. * TIDES...LA JOLLA...HIGHEST TIDES AROUND 5.3 FEET AT 1216 AM SATURDAY...AND AROUND 4.7 FEET AT 115 AM SUNDAY. * IMPACTS...ELEVATED SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL CREATE HAZARDOUS SWIMMING CONDITIONS. WAVES MAY OVER-TOP JETTIES AND SEA WALLS. MINOR COASTAL FLOODING AND BEACH EROSION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT FOR ELEVATED SURF MEANS THAT WAVES WILL BE HIGH ENOUGH TO CAUSE DANGER TO INEXPERIENCED SWIMMERS IN THE WATER. ELEVATED SURF ALSO FREQUENTLY RESULTS IN STRONG RIP CURRENTS WHICH CAN DRAG PEOPLE AWAY FROM THE SHORE AND POSSIBLY RESULT IN DROWNING. ALWAYS SWIM NEAR A LIFEGUARD. && $$ HARRISON HTTP://WWW.WEATHER.GOV/SANDIEGO
721 WHUS46 KSGX 250321 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 821 PM PDT FRI JUN 24 2016 ...HIGH SURF AND STRONG RIP CURRENTS THROUGH SUNDAY... .SOUTH SWELL WITH A LONG PERIOD WILL CREATE LARGE SURF AND STRONG RIP CURRENTS THROUGH SUNDAY. HIGHEST SURF AND STRONGEST RIP CURRENTS WILL OCCUR TONIGHT AND SATURDAY IN ORANGE COUNTY. SWELL AND SURF WILL GRADUALLY SUBSIDE OVER THE WEEKEND. CAZ552-251000- /O.CON.KSGX.SU.Y.0013.000000T0000Z-160627T0300Z/ ORANGE COUNTY COASTAL AREAS- 821 PM PDT FRI JUN 24 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY... * WAVES AND SURF...5 TO 8 FEET WITH SETS TO 11 FEET THROUGH SATURDAY. * TIDES...NEWPORT BAY ENTRANCE...HIGHEST TIDES AROUND 5.3 FEET AT 1223 AM SATURDAY... AND AROUND 4.8 FEET AT 122 AM SUNDAY. * IMPACTS...HIGH SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL CREATE VERY HAZARDOUS SWIMMING CONDITIONS. WAVES MAY OVER-TOP JETTIES AND SEA WALLS. MINOR COASTAL FLOODING AND BEACH EROSION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ043-251000- /O.CON.KSGX.BH.S.0018.000000T0000Z-160627T0300Z/ SAN DIEGO COUNTY COASTAL AREAS- 821 PM PDT FRI JUN 24 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WAVES AND SURF...3 TO 6 FEET THROUGH SATURDAY. SETS TO 8 FEET POSSIBLE NORTH OF CARLSBAD. * TIDES...LA JOLLA...HIGHEST TIDES AROUND 5.3 FEET AT 1216 AM SATURDAY...AND AROUND 4.7 FEET AT 115 AM SUNDAY. * IMPACTS...ELEVATED SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL CREATE HAZARDOUS SWIMMING CONDITIONS. WAVES MAY OVER-TOP JETTIES AND SEA WALLS. MINOR COASTAL FLOODING AND BEACH EROSION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT FOR ELEVATED SURF MEANS THAT WAVES WILL BE HIGH ENOUGH TO CAUSE DANGER TO INEXPERIENCED SWIMMERS IN THE WATER. ELEVATED SURF ALSO FREQUENTLY RESULTS IN STRONG RIP CURRENTS WHICH CAN DRAG PEOPLE AWAY FROM THE SHORE AND POSSIBLY RESULT IN DROWNING. ALWAYS SWIM NEAR A LIFEGUARD. && $$ MM
621 WHUS46 KSGX 250935 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 235 AM PDT SAT JUN 25 2016 ...HIGH SURF AND STRONG RIP CURRENTS THROUGH SUNDAY... .A LONG PERIOD SOUTH SWELL WILL CREATE LARGE SURF AND STRONG RIP CURRENTS THROUGH SUNDAY. HIGHEST SURF AND STRONGEST RIP CURRENTS WILL OCCUR TODAY. SWELL AND SURF WILL GRADUALLY DECREASE SUNDAY. CAZ552-252030- /O.CON.KSGX.SU.Y.0013.000000T0000Z-160627T0300Z/ ORANGE COUNTY COASTAL AREAS- 235 AM PDT SAT JUN 25 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY... * WAVES AND SURF...5 TO 8 FEET WITH SETS TO 11 FEET TODAY. 4 TO 7 FEET WITH SETS TO 9 FEET SUNDAY. * TIDES...NEWPORT BAY ENTRANCE...HIGH TIDE 4.8 FEET AT 122 AM SUNDAY. * IMPACTS...HIGH SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL CREATE VERY HAZARDOUS SWIMMING CONDITIONS. WAVES MAY OVER-TOP JETTIES AND SEA WALLS. MINOR COASTAL FLOODING AND BEACH EROSION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ043-252030- /O.CON.KSGX.BH.S.0018.000000T0000Z-160627T0300Z/ SAN DIEGO COUNTY COASTAL AREAS- 235 AM PDT SAT JUN 25 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WAVES AND SURF...4 TO 6 FEET TODAY WITH OCCASIONAL SETS TO 8 FEET NORTH OF CARLSBAD. 3 TO 6 FEET SUNDAY WITH SETS TO 7 FEET NORTH OF CARLSBAD. * TIDES...LA JOLLA...HIGH TIDE OF 4.7 FEET AT 115 AM SUNDAY. * IMPACTS...ELEVATED SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL CREATE HAZARDOUS SWIMMING CONDITIONS. WAVES MAY OVER-TOP JETTIES AND SEA WALLS. MINOR COASTAL FLOODING AND BEACH EROSION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT FOR ELEVATED SURF MEANS THAT WAVES WILL BE HIGH ENOUGH TO CAUSE DANGER TO INEXPERIENCED SWIMMERS IN THE WATER. ELEVATED SURF ALSO FREQUENTLY RESULTS IN STRONG RIP CURRENTS WHICH CAN DRAG PEOPLE AWAY FROM THE SHORE AND POSSIBLY RESULT IN DROWNING. ALWAYS SWIM NEAR A LIFEGUARD. && $$ MOEDE HTTP://WWW.WEATHER.GOV/SANDIEGO
825 WHUS46 KSGX 251959 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1259 PM PDT SAT JUN 25 2016 ...ELEVATED TO HIGH SURF AND STRONG RIP CURRENTS THROUGH SUNDAY... .A LONG PERIOD SOUTH SWELL WILL CREATE DANGEROUS SURF AND STRONG RIP CURRENTS THROUGH SUNDAY. HIGHEST SURF AND STRONGEST RIP CURRENTS WILL OCCUR TODAY. SWELL AND SURF WILL GRADUALLY DIMINISH SUNDAY. CAZ552-260400- /O.CON.KSGX.SU.Y.0013.000000T0000Z-160627T0300Z/ ORANGE COUNTY COASTAL AREAS- 1259 PM PDT SAT JUN 25 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY... * WAVES AND SURF...5 TO 8 FEET WITH SETS TO 10 FEET TODAY. 4 TO 7 FEET WITH SETS TO 9 FEET SUNDAY. * TIDES...NEWPORT BAY ENTRANCE...HIGH TIDE 4.8 FEET AT 122 AM SUNDAY. * IMPACTS...HIGH SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL CREATE VERY HAZARDOUS SWIMMING CONDITIONS. WAVES MAY OVER-TOP JETTIES AND SEA WALLS. MINOR COASTAL FLOODING AND BEACH EROSION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ043-260400- /O.CON.KSGX.BH.S.0018.000000T0000Z-160627T0300Z/ SAN DIEGO COUNTY COASTAL AREAS- 1259 PM PDT SAT JUN 25 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WAVES AND SURF...4 TO 6 FEET TODAY WITH LOCAL SETS TO 8 FEET NORTH OF CARLSBAD. 3 TO 6 FEET SUNDAY WITH LOCAL SETS TO 7 FEET NORTH OF CARLSBAD. * TIDES...LA JOLLA...HIGH TIDE OF 4.7 FEET AT 115 AM SUNDAY. * IMPACTS...ELEVATED SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL CREATE HAZARDOUS SWIMMING CONDITIONS. WAVES MAY OVER-TOP JETTIES AND SEA WALLS. MINOR COASTAL FLOODING AND BEACH EROSION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT FOR ELEVATED SURF MEANS THAT WAVES WILL BE HIGH ENOUGH TO CAUSE DANGER TO INEXPERIENCED SWIMMERS IN THE WATER. ELEVATED SURF ALSO FREQUENTLY RESULTS IN STRONG RIP CURRENTS WHICH CAN DRAG PEOPLE AWAY FROM THE SHORE AND POSSIBLY RESULT IN DROWNING. ALWAYS SWIM NEAR A LIFEGUARD. && $$ HARRISON HTTP://WWW.WEATHER.GOV/SANDIEGO
426 WHUS46 KSGX 260352 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 852 PM PDT SAT JUN 25 2016 ...ELEVATED TO HIGH SURF AND STRONG RIP CURRENTS THROUGH SUNDAY... .A LONG PERIOD SOUTH SWELL WILL CONTINUE TO CREATE DANGEROUS SURF AND STRONG RIP CURRENTS THROUGH SUNDAY, THOUGH SWELL AND SURF WILL GRADUALLY DIMINISH SUNDAY. CAZ552-261300- /O.CON.KSGX.SU.Y.0013.000000T0000Z-160627T0300Z/ ORANGE COUNTY COASTAL AREAS- 852 PM PDT SAT JUN 25 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY... * WAVES AND SURF...4 TO 7 FEET WITH SETS TO 9 FEET. * TIDES...NEWPORT BAY ENTRANCE...HIGH TIDE 4.8 FEET AT 122 AM SUNDAY. * IMPACTS...HIGH SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL CREATE VERY HAZARDOUS SWIMMING CONDITIONS. WAVES MAY OVER-TOP JETTIES AND SEA WALLS. MINOR COASTAL FLOODING AND BEACH EROSION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ043-261300- /O.CON.KSGX.BH.S.0018.000000T0000Z-160627T0300Z/ SAN DIEGO COUNTY COASTAL AREAS- 852 PM PDT SAT JUN 25 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WAVES AND SURF...3 TO 6 FEET SUNDAY WITH LOCAL SETS TO 7 FEET. * TIDES...LA JOLLA...HIGH TIDE OF 4.7 FEET AT 115 AM SUNDAY. * IMPACTS...ELEVATED SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL CREATE HAZARDOUS SWIMMING CONDITIONS. WAVES MAY OVER-TOP JETTIES AND SEA WALLS. MINOR COASTAL FLOODING AND BEACH EROSION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT FOR ELEVATED SURF MEANS THAT WAVES WILL BE HIGH ENOUGH TO CAUSE DANGER TO INEXPERIENCED SWIMMERS IN THE WATER. ELEVATED SURF ALSO FREQUENTLY RESULTS IN STRONG RIP CURRENTS WHICH CAN DRAG PEOPLE AWAY FROM THE SHORE AND POSSIBLY RESULT IN DROWNING. ALWAYS SWIM NEAR A LIFEGUARD. && $$ MAXWELL HTTP://WWW.WEATHER.GOV/SANDIEGO
572 WHUS46 KSGX 261234 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 534 AM PDT SUN JUN 26 2016 ...ELEVATED TO HIGH SURF AND STRONG RIP CURRENTS THROUGH SUNDAY... .A LONG PERIOD SOUTH SWELL WILL CONTINUE TO CREATE DANGEROUS SURF AND STRONG RIP CURRENTS...GRADUALLY DIMINISHING DURING THE DAY. CAZ552-262100- /O.CON.KSGX.SU.Y.0013.000000T0000Z-160627T0300Z/ ORANGE COUNTY COASTAL AREAS- 534 AM PDT SUN JUN 26 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WAVES AND SURF...4 TO 6 FEET WITH SETS TO 8 FEET. * TIDES...NEWPORT BAY ENTRANCE...HIGH TIDE 4.8 FEET AT 323 PM THIS AFTERNOON. * IMPACTS...HIGH SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL CREATE VERY HAZARDOUS SWIMMING CONDITIONS. WAVES MAY OVER-TOP JETTIES AND SEA WALLS. MINOR COASTAL FLOODING AND BEACH EROSION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ043-262100- /O.CON.KSGX.BH.S.0018.000000T0000Z-160627T0300Z/ SAN DIEGO COUNTY COASTAL AREAS- 534 AM PDT SUN JUN 26 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WAVES AND SURF...3 TO 6 FEET WITH SETS TO 7 FEET. * TIDES...LA JOLLA...HIGH TIDE OF 4.6 FEET AT 320 PM THIS AFTERNOON. * IMPACTS...ELEVATED SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL CREATE HAZARDOUS SWIMMING CONDITIONS. WAVES MAY OVER-TOP JETTIES AND SEA WALLS. MINOR COASTAL FLOODING AND BEACH EROSION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT FOR ELEVATED SURF MEANS THAT WAVES WILL BE HIGH ENOUGH TO CAUSE DANGER TO INEXPERIENCED SWIMMERS IN THE WATER. ELEVATED SURF ALSO FREQUENTLY RESULTS IN STRONG RIP CURRENTS WHICH CAN DRAG PEOPLE AWAY FROM THE SHORE AND POSSIBLY RESULT IN DROWNING. ALWAYS SWIM NEAR A LIFEGUARD. && $$ JMB WEATHER.GOV/SANDIEGO
516 WHUS46 KSGX 262011 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 111 PM PDT SUN JUN 26 2016 ...ELEVATED TO HIGH SURF AND STRONG RIP CURRENTS THROUGH THIS AFTERNOON... .A LONG PERIOD SOUTH SWELL WILL CONTINUE TO CREATE DANGEROUS SURF AND STRONG RIP CURRENTS...WITH SURF GRADUALLY DIMINISHING THIS AFTERNOON AND EVENING. CAZ552-270300- /O.CON.KSGX.SU.Y.0013.000000T0000Z-160627T0300Z/ ORANGE COUNTY COASTAL AREAS- 111 PM PDT SUN JUN 26 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WAVES AND SURF...5 TO 7 FEET WITH SETS TO 8 FEET. * TIDES...NEWPORT BAY ENTRANCE...HIGH TIDE 4.8 FEET AT 323 PM THIS AFTERNOON. * IMPACTS...HIGH SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL CREATE VERY HAZARDOUS SWIMMING CONDITIONS. WAVES MAY OVER-TOP JETTIES AND SEA WALLS. MINOR COASTAL FLOODING AND BEACH EROSION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ043-270300- /O.CON.KSGX.BH.S.0018.000000T0000Z-160627T0300Z/ SAN DIEGO COUNTY COASTAL AREAS- 111 PM PDT SUN JUN 26 2016 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WAVES AND SURF...3 TO 6 FEET. HIGHEST SURF NORTH OF CARLSBAD. * TIDES...LA JOLLA...HIGH TIDE OF 4.6 FEET AT 320 PM THIS AFTERNOON. * IMPACTS...ELEVATED SURF AND STRONG RIP AND LONGSHORE CURRENTS WILL CREATE HAZARDOUS SWIMMING CONDITIONS. WAVES MAY OVER-TOP JETTIES AND SEA WALLS. MINOR COASTAL FLOODING AND BEACH EROSION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT FOR ELEVATED SURF MEANS THAT WAVES WILL BE HIGH ENOUGH TO CAUSE DANGER TO INEXPERIENCED SWIMMERS IN THE WATER. ELEVATED SURF ALSO FREQUENTLY RESULTS IN STRONG RIP CURRENTS WHICH CAN DRAG PEOPLE AWAY FROM THE SHORE AND POSSIBLY RESULT IN DROWNING. ALWAYS SWIM NEAR A LIFEGUARD. && $$ HARRISON HTTP://WWW.WEATHER.GOV/SANDIEGO
994 WHUS46 KSGX 270308 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 808 PM PDT SUN JUN 26 2016 ...HIGH SURF ADVISORY HAS EXPIRED... .THE LONG PERIOD SOUTH SWELL WILL CONTINUE TO DECREASE OVERNIGHT. CAZ552-270415- /O.EXP.KSGX.SU.Y.0013.000000T0000Z-160627T0300Z/ ORANGE COUNTY COASTAL AREAS- 808 PM PDT SUN JUN 26 2016 ...HIGH SURF ADVISORY HAS EXPIRED... THE SOUTH SWELL WILL DECREASE TONIGHT AND THE SURF WILL FALL BELOW 7 FEET...BUT ABOVE AVERAGE SURF OF 3 TO 5 FEET IS EXPECTED ON MONDAY. $$ CAZ043-270415- /O.EXP.KSGX.BH.S.0018.000000T0000Z-160627T0300Z/ SAN DIEGO COUNTY COASTAL AREAS- 808 PM PDT SUN JUN 26 2016 ...BEACH HAZARDS STATEMENT HAS EXPIRED... THE BEACH HAZARDS STATEMENT FOR ELEVATED SURF OF 3 TO 6 FEET HAS EXPIRED. LOWER SURF OF SURF OF 2 TO 4 FEET IS EXPECTED MONDAY. $$ MOEDE HTTP://WWW.WEATHER.GOV/SANDIEGO
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Jun 23, 4:00 AM PDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 23, 4:00 AM PDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service San Diego CA
400 AM PDT THU JUN 23 2016
.SYNOPSIS...
High pressure aloft will continue to bring above average
temperatures through Saturday. Night and morning marine layer clouds
will retreat back to the coast each afternoon. Hot weather returns
again early next week as the high aloft strengthens over the Four
Corners region. Weak monsoonal flow could bring a few thunderstorms
to the mountains next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING
ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN
BERNARDINO COUNTIES...
The quasi-stationary ridge that has held strong over the Southwest
since late last week will briefly be flattened by an unusually
strong low moving into the Pacific Northwest. A small decrease in
5h, a slightly deeper marine layer, and a modest increase in onshore
flow will support a few degrees of cooling today. Greatest cooling
will be west of the mountains due to the deeper marine layer. Low
clouds have spread into the San Diego Valleys where Ramona was
cloudy with fog and a visibility of 1/4 mile at 4 AM.
On Saturday the ridge will rebuild over the Southwest, and by Sunday
it will have regained its dominant foothold over the Southwest with
a 595 DM high centered over the Four Corners region. This will bring
back another period of hot weather Sunday through Tuesday when
temperatures will approach Heat Advisory or Heat Warning criteria
over the Deserts, Mountains and Inland Valleys.
The models are also hinting at monsoon flow making it into Southern
California around the western periphery of the upper ridge beginning
Monday. The ECMWF is a little farther north with the center of the
high over Utah, and this position is a little more favorable for
monsoon moisture to reach our area. PWATS are projected to increase
to 1+" on Tuesday and Wednesday when isolated/scattered
thunderstorms may form over the mountains. Thunderstorm chances
would be greatly enhanced by any easterly wave, one which is
advertised by the ECMWF early next week.
&&
.AVIATION...
230900Z...Coast/Valleys...BKN-OVC stratus will continue within 20-30
mi of the coast with bases 1200-1400 ft MSL and tops to 1800 ft MSL.
KONT could have a ceiling between 12Z and 15Z, though confidence has
become low there. Local vis below 1 mile will occur in the valleys,
mainly VCNTY KRNM. Local terrain will be obscured. The valleys will
clear 15Z-16Z with the coast clearing 16Z-18Z. BKN-OVC stratus will
redevelop along the coast after 01Z tonight with lower cloud bases.
Mountains/Deserts...Clear skies with unrestricted vis will continue
through tonight.
&&
.MARINE...
200 AM...No hazardous marine weather is expected through Monday.
&&
.BEACHES...
200 AM...The first in a series of southerly swells from 200 degrees
arrived Wednesday, with more southerly swells expected to impact the
coast through the weekend. The first swells will be at around 3-4
ft/18-19 seconds and produce strong rip currents and elevated surf
today. The second and third swells, which peak Friday into Saturday
at 5 ft/19 seconds, will likely produce high surf of 5-8 feet with
locally higher sets along south and southwest facing beaches, along
with strong rip and longshore currents Friday through the weekend. A
Beach Hazards Statement is in effect through Sunday, and a High Surf
Advisory may be needed for Friday-Saturday.
&&
.SKYWARN...
Skywarn activation is not requested.
&&
.SGX Watches/Warnings/Advisories...
CA...Beach Hazards Statement through Sunday evening for Orange County
Coastal Areas-San Diego County Coastal Areas.
PZ...None.
&&
PUBLIC...Moede
AVIATION/MARINE...MaxwellNearby
High Surf Advisories in California, 2016Every high surf advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.